Alert archive / Wisconsin / Frost Advisories in 2015

Frost Advisory 2, NWS Green Bay, WI

May 19, 201516 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at May 19, 2015, 2:48 AM CDT for 16 counties in Wisconsin. It took effect at May 20, 2015, 12:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 19, 2015, 2:48 AM CDT (07:48 UTC)
In effect from
May 20, 2015, 12:00 AM CDT
Expired
May 20, 2015, 8:00 AM CDT
In force
8 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 37 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WWUS73 KGRB 190748
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
248 AM CDT TUE MAY 19 2015

...COLD TEMPERATURES EXPECTED OVERNIGHT...

.HIGH PRESSURE IS FORECAST TO MOVE INTO WISCONSIN TONIGHT AND
BRING LIGHT WINDS AND MOSTLY CLEAR SKIES. AS A RESULT...TEMPERATURES
ARE EXPECTED TO DROP INTO THE MIDDLE TO UPPER 20S ACROSS NORTH
CENTRAL WISCONSIN...LEADING TO WIDESPREAD FROST AND A HARD FREEZE.
FURTHER SOUTH LOWS IN THE LOWER TO MIDDLE 30S ARE EXPECTED ACROSS
CENTRAL AND PORTIONS OF NORTHEAST WISCONSIN...LEADING TO THE
FORMATION OF FROST.

WIZ005-010>013-018-019-021-191600-
/O.NEW.KGRB.FZ.W.0001.150520T0500Z-150520T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
248 AM CDT TUE MAY 19 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
WEDNESDAY. 

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE
  TO UPPER 20S ACROSS NORTH CENTRAL WISCONSIN TONIGHT.

* IMPACTS...MOST LOCATIONS WILL EXPERIENCE A HARD FREEZE AND
  WIDESPREAD FROST LATE TONIGHT. THIS WILL KILL CROPS AND OTHER
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ020-030-031-035>037-045-073-074-191600-
/O.NEW.KGRB.FR.Y.0002.150520T0500Z-150520T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA...CRIVITZ
248 AM CDT TUE MAY 19 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
WEDNESDAY. 

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER
  TO MIDDLE 30S ACROSS CENTRAL AND PORTIONS OF EAST CENTRAL
  WISCONSIN TONIGHT.

* IMPACTS...SENSITIVE VEGETATION OR OUTDOOR PLANTS MAY BE DAMAGED
  BY FROST IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KURIMSKI
3 follow-up statements
516 
WWUS73 KGRB 191632
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1132 AM CDT TUE MAY 19 2015

...COLD TEMPERATURES EXPECTED OVERNIGHT...

.HIGH PRESSURE IS FORECAST TO MOVE INTO WISCONSIN TONIGHT AND
BRING LIGHT WINDS AND MOSTLY CLEAR SKIES. AS A RESULT...
TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE TO UPPER 20S
ACROSS NORTH CENTRAL WISCONSIN...LEADING TO WIDESPREAD FROST AND
A HARD FREEZE. FURTHER SOUTH LOWS IN THE LOWER TO MIDDLE 30S ARE
EXPECTED ACROSS CENTRAL AND PORTIONS OF NORTHEAST WISCONSIN...
LEADING TO THE FORMATION OF FROST.

WIZ005-010>013-018-019-021-200045-
/O.CON.KGRB.FZ.W.0001.150520T0500Z-150520T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-NORTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...PRESQUE ISLE...ARBOR VITAE...
BOULDER JUNCTION...LAC DU FLAMBEAU...MANITOWISH WATERS...
WINCHESTER...WOODRUFF...ENTERPRISE...GOODNOW...LAKE TOMAHAWK...
MC NAUGHTON...RHINELANDER...STARKS...WOODBORO...ARMSTRONG CREEK...
ARGONNE...BLACKWELL...CAVOUR...CRANDON...HILES...LAONA...AURORA...
COMMONWEALTH...SPREAD EAGLE...DUNBAR...GOODMAN...NIAGARA...
PEMBINE...BLOOMVILLE...DOERING...GLEASON...MERRILL...PINE RIVER...
HARRISON...JEFFRIS...ANTIGO...BRYANT...DEERBROOK...ELCHO...
KEMPSTER...NEVA...POLAR...KLONDIKE...BREED...MOUNTAIN...
LAKEWOOD...TOWNSEND
1132 AM CDT TUE MAY 19 2015

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT WEDNESDAY...

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE 
  MIDDLE TO UPPER 20S ACROSS NORTH CENTRAL WISCONSIN TONIGHT. 

* IMPACTS...MOST LOCATIONS WILL EXPERIENCE A HARD FREEZE AND 
  WIDESPREAD FROST LATE TONIGHT. THIS WILL KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ020-030-031-035>037-045-073-074-200045-
/O.CON.KGRB.FR.Y.0002.150520T0500Z-150520T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...KESHENA...NEOPIT...WAUSAU...SHAWANO...
THORNTON...ANGELICA...HOFA PARK...KRAKOW...BAKERVILLE...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...ARNOTT...PLOVER...
NEW LONDON...NORTHPORT...LIND CENTER...WAUPACA...CLINTONVILLE...
KING...RURAL...AURORAVILLE...BORTH...SILVER LAKE...WAUTOMA...
HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
1132 AM CDT TUE MAY 19 2015

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT WEDNESDAY...

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 
  TO MIDDLE 30S ACROSS CENTRAL AND PORTIONS OF EAST CENTRAL 
  WISCONSIN TONIGHT. 

* IMPACTS...SENSITIVE VEGETATION OR OUTDOOR PLANTS MAY BE 
  DAMAGED BY FROST IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
DDV
853 
WWUS73 KGRB 191900
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CDT TUE MAY 19 2015

...COLD TEMPERATURES EXPECTED OVERNIGHT...

.HIGH PRESSURE IS FORECAST TO MOVE INTO WISCONSIN TONIGHT AND
BRING LIGHT WINDS AND MOSTLY CLEAR SKIES. AS A RESULT...
TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE TO UPPER 20S
ACROSS NORTH CENTRAL WISCONSIN...LEADING TO WIDESPREAD FROST AND
A HARD FREEZE. FURTHER SOUTH LOWS IN THE LOWER TO MIDDLE 30S ARE
EXPECTED ACROSS CENTRAL AND NORTHEAST WISCONSIN... LEADING TO THE
FORMATION OF FROST.

WIZ005-010>013-018-019-021-200300-
/O.CON.KGRB.FZ.W.0001.150520T0500Z-150520T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-NORTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...PRESQUE ISLE...ARBOR VITAE...
BOULDER JUNCTION...LAC DU FLAMBEAU...MANITOWISH WATERS...
WINCHESTER...WOODRUFF...ENTERPRISE...GOODNOW...LAKE TOMAHAWK...
MC NAUGHTON...RHINELANDER...STARKS...WOODBORO...ARMSTRONG CREEK...
ARGONNE...BLACKWELL...CAVOUR...CRANDON...HILES...LAONA...AURORA...
COMMONWEALTH...SPREAD EAGLE...DUNBAR...GOODMAN...NIAGARA...
PEMBINE...BLOOMVILLE...DOERING...GLEASON...MERRILL...PINE RIVER...
HARRISON...JEFFRIS...ANTIGO...BRYANT...DEERBROOK...ELCHO...
KEMPSTER...NEVA...POLAR...KLONDIKE...BREED...MOUNTAIN...
LAKEWOOD...TOWNSEND
200 PM CDT TUE MAY 19 2015

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT WEDNESDAY...

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE 
  MIDDLE TO UPPER 20S ACROSS NORTH CENTRAL WISCONSIN TONIGHT. 

* IMPACTS...MOST LOCATIONS WILL EXPERIENCE A HARD FREEZE AND 
  WIDESPREAD FROST LATE TONIGHT. THIS WILL KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ022-038>040-048>050-200300-
/O.EXA.KGRB.FR.Y.0002.150520T0500Z-150520T1300Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...CLAY BANKS...INSTITUTE...VALMY...
APPLETON...MACKVILLE...GREEN BAY...RANKIN...RIO CREEK...ALASKA...
NORMAN...ROSTOK...DUVALL...DYCKESVILLE...OSHKOSH...WINNEBAGO...
WITTMAN FIELD...NEENAH...MENASHA...DARBOY...MANITOWOC...SHOTO...
POINT BEACH STATE PARK...TWO RIVERS
200 PM CDT TUE MAY 19 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
WEDNESDAY. 

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE
  30S ACROSS CENTRAL AND PORTIONS OF EAST CENTRAL WISCONSIN
  TONIGHT.

* IMPACTS...SENSITIVE VEGETATION OR OUTDOOR PLANTS MAY BE 
  DAMAGED BY FROST IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WIZ020-030-031-035>037-045-073-074-200300-
/O.CON.KGRB.FR.Y.0002.150520T0500Z-150520T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...KESHENA...NEOPIT...WAUSAU...SHAWANO...
THORNTON...ANGELICA...HOFA PARK...KRAKOW...BAKERVILLE...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...ARNOTT...PLOVER...
NEW LONDON...NORTHPORT...LIND CENTER...WAUPACA...CLINTONVILLE...
KING...RURAL...AURORAVILLE...BORTH...SILVER LAKE...WAUTOMA...
HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
200 PM CDT TUE MAY 19 2015

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT WEDNESDAY...

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 
  TO MIDDLE 30S ACROSS CENTRAL AND PORTIONS OF EAST CENTRAL 
  WISCONSIN TONIGHT. 

* IMPACTS...SENSITIVE VEGETATION OR OUTDOOR PLANTS MAY BE 
  DAMAGED BY FROST IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HENTZ
831 
WWUS73 KGRB 200211
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
911 PM CDT TUE MAY 19 2015

...COLD TEMPERATURES EXPECTED OVERNIGHT...

.HIGH PRESSURE SETTLING INTO WISCONSIN OVERNIGHT WILL BRING LIGHT
WINDS AND MOSTLY CLEAR SKIES. AS A RESULT... TEMPERATURES ARE
EXPECTED TO DROP INTO THE MIDDLE TO UPPER 20S ACROSS NORTH CENTRAL
WISCONSIN...LEADING TO WIDESPREAD FROST AND A HARD FREEZE. FURTHER
SOUTH LOWS IN THE LOWER TO MIDDLE 30S ARE EXPECTED ACROSS CENTRAL
AND NORTHEAST WISCONSIN...LEADING TO THE FORMATION OF FROST.

WIZ005-010>013-018-019-021-201300-
/O.CON.KGRB.FZ.W.0001.150520T0500Z-150520T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-NORTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE...
FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA...
WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...BREED...KLONDIKE...
LAKEWOOD...MOUNTAIN...TOWNSEND
911 PM CDT TUE MAY 19 2015

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT WEDNESDAY...

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE 
  MIDDLE TO UPPER 20S ACROSS NORTH CENTRAL WISCONSIN TONIGHT. 

* IMPACTS...MOST LOCATIONS WILL EXPERIENCE A HARD FREEZE AND 
  WIDESPREAD FROST LATE TONIGHT. THIS WILL KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ020-022-030-031-035>040-045-048>050-073-074-201300-
/O.CON.KGRB.FR.Y.0002.150520T0500Z-150520T1300Z/
MENOMINEE-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-
BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...KESHENA...NEOPIT...WHITEFISH BAY...
WAUSAU...WESTON...SHAWANO...MARSHFIELD...WISCONSIN RAPIDS...
STEVENS POINT...PLOVER...NEW LONDON...WAUPACA...CLINTONVILLE...
WEYAUWEGA...APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG...
SILVER LAKE...WAUTOMA...REDGRANITE...PLAINFIELD...WILD ROSE...
OSHKOSH...NEENAH...MENASHA...CHILTON...NEW HOLSTEIN...BRILLION...
HILBERT...MANITOWOC...TWO RIVERS...MARINETTE...PESHTIGO...
OCONTO...OCONTO FALLS...GILLETT
911 PM CDT TUE MAY 19 2015

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT WEDNESDAY...

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE 
  MIDDLE 30S ACROSS CENTRAL AND PORTIONS OF EAST CENTRAL 
  WISCONSIN TONIGHT. 

* IMPACTS...SENSITIVE VEGETATION OR OUTDOOR PLANTS MAY BE 
  DAMAGED BY FROST IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 19, 2:41 AM CDT, 7 minutes earlier.

Area forecast discussion, May 19, 2:41 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
241 AM CDT TUE MAY 19 2015

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY
ISSUED AT 240 AM CDT TUE MAY 19 2015

TODAY THROUGH WEDNESDAY

COLD MOIST CYCLONIC FLOW IS CURRENTLY IN CONTROL OF THE WESTERN
GREAT LAKES AS EVIDENCED BY THE EXTENSIVE CLOUD COVER AND LIGHT
RAIN AND SNOW SHOWERS ACROSS FAR NORTH CENTRAL WISCONSIN. THE
TROUGH ASSOCIATED WITH THIS ACTIVITY IS FORECAST TO TRACK EAST
THIS MORNING AS HIGH PRESSURE BUILDS OVER WISCONSIN DURING THE
DAYTIME HOURS. THE HIGH WILL CLEAR SKIES OUT AS DRIER AIR IS
ADVECTED IN FROM THE WEST AND THE FLOW BECOMES ANTICYCLONIC.
DESPITE THE AFTERNOON SUNSHINE HIGH TEMPERATURES WILL BE TEMPERED
BY THE UNSEASONABLY COOL 850 MB TEMPERATURES IN THE SINGLE DIGITS
BELOW ZERO. THIS WILL TRANSLATE TO HIGH TEMPERATURES ABOUT 15
DEGREES BELOW NORMAL THIS AFTERNOON WITH HIGHS RANGING FROM THE
UPPER 40S ACROSS THE NORTH...WITH HIGHS OF 50 TO 55 ACROSS CENTRAL
AND EAST CENTRAL WISCONSIN.

AS THE HIGH PRESSURE RIDGE SETTLES OVER THE WESTERN GREAT LAKES AN
IDEAL RADIATIVE COOLING SCENARIO WILL SET UP WITH LIGHT
WINDS...MOSTLY CLEAR SKIES AND A COOL AIRMASS OVERHEAD. LOW
TEMPERATURES TONIGHT WILL APPROACH RECORD LOW TERRITORY WITH LOWS
IN THE MIDDLE TO UPPER 20S ACROSS NORTH CENTRAL WISCONSIN...WITH
LOW TO MID 30S ACROSS THE REST OF CENTRAL AND EAST CENTRAL
WISCONSIN. UNLIKE LAST NIGHT WHERE WINDS AND PRECIPITATION
PREVENTED FROST AND FREEZE...THE LIGHT WINDS AND CLEAR SKIES
TONIGHT WILL LIKELY LEAD TO WIDESPREAD FROST AND FREEZE ACROSS
CENTRAL AND NORTH CENTRAL WISCONSIN.

GIVEN HOW DEEP BELOW FREEZING THE NORTH WILL GET WILL ISSUE A
FREEZE WARNING FOR NORTH CENTRAL WISCONSIN TONIGHT. FURTHER TO THE
SOUTH AND EAST ACROSS PORTIONS OF NORTHEAST AND CENTRAL WISCONSIN
TEMPERATURES LOOK TO BE AROUND FREEZING SO WILL GO AHEAD WITH A
FROST ADVISORY ACROSS THESE AREAS. HOWEVER THE FOX VALLEY AND THE
LAKESHORE COUNTIES CHANCES FOR FROST ARE A BIT MORE TENUOUS AS
TEMPERATURES ARE FORECAST TO BE ABOVE FREEZING. AT THIS TIME WILL
HOLD OFF ON HEADLINES ACROSS THESE AREAS WITH THE CAVEAT THAT
HEADLINES COULD BE ISSUED WITH SUBSEQUENT FORECASTS IF FROST
BECOMES MORE CERTAIN.

CLOUDS WILL INCREASE ACROSS THE SOUTH ON WEDNESDAY AS LOW PRESSURE
TRACKS THROUGH NORTHERN ILLINOIS. THE LOW IS EXPECTED TO STAY FAR
ENOUGH SOUTH TO KEEP A DRY FORECAST ACROSS THE CWA. HOWEVER 850 MB
TEMPERATURES ARE EXPECTED TO REBOUND INTO THE SINGLE DIGITS ABOVE
ZERO ON WEDNESDAY...ALLOWING DAYTIME HIGHS TO RECOVER TO AROUND 60
DEGREES...WHICH IS STILL 5 TO 10 DEGREES BELOW NORMAL.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
ISSUED AT 240 AM CDT TUE MAY 19 2015

THERE IS MORE UNCERTAINTY IN THE FIRST PART OF THE LONG TERM
FORECAST THAN USUAL DUE TO DIFFERENCES AMONG MODELS...AND TIMING
OF RAIN FOR THE WEEKEND IS ALSO AN ISSUE.

ANOTHER CHILLY NIGHT IS LIKELY ACROSS NORTHERN WISCONSIN ON
WEDNESDAY NIGHT AHEAD A WEAK COLD FRONT APPROACHING FROM THE
NORTH. WINDS ARE EXPECTED TO BE MAINLY IN THE 5 TO 10 MPH
RANGE...SO THERE SHOULD NOT BE WIDESPREAD FROST. THE WEAK COLD
FRONT WILL MOVE INTO THE AREA AROUND 12Z THURSDAY BUT THE 00Z GEM
MOVES IT THROUGH FASTER THAN THE 00Z GFS...00Z NAM OR 00Z ECMWF.
THE NAM AND ECMWF BOTH PRODUCE SOME QPF IN WISCONSIN...BUT NOT IN
THE SAME LOCATION. AS A RESULT...HAVE KEPT THE FORECAST DRY
WITHOUT A LOT OF CLOUD COVER.

SURFACE HIGH PRESSURE AND AN APPROACHING UPPER RIDGE SHOULD RESULT
IN A DRY START TO THE MEMORIAL DAY WEEKEND. WARM ADVECTION AHEAD
OF AN APPROACHING SURFACE LOW...ALONG WITH UPPER LEVEL SHORT WAVE
ENERGY...WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS. THE GFS
WAS A BIT FASTER WITH THE RAIN WHILE THE ECMWF KEPT NE AND EC
WISCONSIN DRY UNTIL SUNDAY NIGHT. DID NOT MAKE CHANGES TO THE
MODEL BLEND THAT HAS CHANCE POPS STARTING SATURDAY NIGHT AND
CONTINUING THROUGH MONDAY.

HIGHS SHOULD GENERALLY BE A FEW DEGREES BELOW NORMAL FOR THIS PART
OF THE FORECAST.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1009 PM CDT MON MAY 18 2015

CLOUDS AND COLD AIR WILL CONTINUE TO POUR INTO THE
AREA OVERNIGHT ON NORTHWEST WINDS. MAINLY MVFR CIGS ACROSS THE
AREA OVERNIGHT WITH POCKETS OF IFR CIGS AND MVFR VSBYS DUE TO
SHOWERS OVER NORTHERN WISCONSIN. GUSTY WINDS WILL CONTINUE TO
SUBSIDE OVERNIGHT. COOL DRY HIGH PRESSURE SETTLING INTO THE GREAT
LAKES REGION WILL PRODUCE VFR CIGS LATER TUESDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY FOR
WIZ020-030-031-035>037-045-073-074.

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY FOR
WIZ005-010>013-018-019-021.
&&

SHORT TERM.....KURIMSKI
LONG TERM......MG
AVIATION.......TDH
Hazardous weather outlook, May 18, 2:46 PM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CDT MON MAY 18 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
246 PM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

SNOW SHOWERS ARE POSSIBLE ACROSS NORTH CENTRAL WISCONSIN LATE
TONIGHT INTO EARLY TUESDAY...AS MUCH COLDER AIR ARRIVES FROM THE
NORTHWEST. THE SNOW COULD WHITEN THE GRASS IN VILAS COUNTY...BUT
WILL PROBABLY NOT STICK TO ROADS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A HARD FREEZE IS EXPECTED ACROSS MOST OF NORTHERN WISCONSIN...AND
FROST IS LIKELY OVER THE REMAINDER OF THE REGION...ON TUESDAY
NIGHT. FROST IS ANTICIPATED AGAIN WEDNESDAY NIGHT ACROSS NORTH
CENTRAL AND FAR NORTHEAST WISCONSIN.

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND MEMORIAL DAY...
BUT WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-192000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
246 PM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GUSTY WEST WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT
OVER THE ENTIRE MARINE FORECAST AREA THIS EVENING. GUSTY NORTHWEST
WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT FOR AREAS
ADJACENT TO NORTHERN DOOR COUNTY LATER TONIGHT THROUGH MIDDAY
TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND MEMORIAL DAY...
BUT WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME.

MPC/TSK

In the hours before

Special weather statement, May 18, 10:13 PM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1013 PM CDT MON MAY 18 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1013 PM CDT MON MAY 18 2015

...A COLD AIR MASS WILL PRODUCE RAIN AND SNOW SHOWERS OVER THE
NORTH TONIGHT...AND A FROST OR FREEZE ACROSS MUCH OF THE AREA
TUESDAY NIGHT...

A COLD HIGH PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHERN PLAINS
TONIGHT...AND INTO WISCONSIN AND MINNESOTA WEDNESDAY MORNING. THE
COLD AIR FLOWING OVER LAKE SUPERIOR WILL PRODUCE SCATTERED LAKE
ENHANCED RAIN AND SNOW SHOWERS IN NORTH-CENTRAL WISCONSIN
TONIGHT...THAT COULD LEAD TO MINOR ACCUMULATIONS ON GRASSY AREAS
IN VILAS COUNTY.

THE COLDEST AIR WILL MOVE INTO NORTHERN AND CENTRAL WISCONSIN
TUESDAY NIGHT AND EARLY WEDNESDAY. LOW TEMPERATURES IN THE 20S ARE
EXPECTED NORTH OF A MERRILL TO WAUSAUKEE LINE...AND IN THE LOW TO
MID 30S FURTHER SOUTH. THIS COULD PRODUCE A HARD FREEZE IN
NORTHERN WISCONSIN AND FROST ELSEWHERE.

PEOPLE WITH PLANTS THAT COULD BE DAMAGED BY THE COLD MAY WISH TO
COVER THEM OR BRING THEM INDOORS OVER NORTH-CENTRAL WISCONSIN
TONIGHT...AND OVER ALL OF NORTH-CENTRAL AND NORTHEAST WISCONSIN
TOMORROW NIGHT.

TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:48 AM CDTFreeze WarningGRBFlorence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more29 hr

Nearby

Frost Advisories in Wisconsin, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.